Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 31, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Sep 4, 2014, 1:50 PM EDT for Benzie County, Leelanau County, Manistee County, Michigan. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2014, 1:50 PM EDT (17:50 UTC)
- Expired
- Sep 4, 2014, 2:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benzie County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 101 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731
WUUS53 KAPX 041750
SVRAPX
MIC019-089-101-041845-
/O.NEW.KAPX.SV.W.0031.140904T1750Z-140904T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
150 PM EDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN...
MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 245 PM EDT
* AT 148 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 32 MILES NORTHWEST OF GLEN HAVEN TO 23 MILES WEST OF
FRANKFORT TO 31 MILES WEST OF MANISTEE...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FRANKFORT AROUND 210 PM EDT.
GLEN HAVEN AND EMPIRE AROUND 215 PM EDT.
PLATTE TOWNSHIP AND ORCHARD BEACH STATE PARK AROUND 220 PM EDT.
NORWALK AND MAPLE CITY AROUND 225 PM EDT.
NORTHPORT AND LAKE LEELANAU AROUND 230 PM EDT.
OMENA AND SUTTONS BAY AROUND 235 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BLAINE TOWNSHIP...PERE
MARQUETTE STATE FOREST...GOOD HARBOR...WALLIN AND STAR CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4440 8626 4469 8627 4477 8608 4492 8605
4500 8617 4506 8613 4506 8611 4505 8608
4492 8605 4498 8592 4516 8607 4517 8606
4515 8597 4498 8592 4495 8583 4521 8554
4478 8563 4477 8582 4417 8582 4418 8639
TIME...MOT...LOC 1749Z 291DEG 49KT 4525 8643 4474 8666
4438 8691 4425 8724
HAIL...<.75IN
WIND...60MPH
$$
ARNOTT3 follow-up statements
984
WWUS53 KAPX 041814
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
214 PM EDT THU SEP 4 2014
MIC019-089-101-041845-
/O.CON.KAPX.SV.W.0031.000000T0000Z-140904T1845Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
214 PM EDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LEELANAU...
MANISTEE AND BENZIE COUNTIES UNTIL 245 PM EDT...
AT 212 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES NORTHWEST OF LELAND TO 13 MILES WEST OF
ORCHARD BEACH STATE PARK TO 28 MILES WEST OF MANISTEE...AND MOVING
SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
GLEN HAVEN AND GLEN ARBOR AROUND 220 PM EDT.
ORCHARD BEACH STATE PARK AROUND 225 PM EDT.
NORTHPORT AND ONEKAMA AROUND 230 PM EDT.
LAKE LEELANAU AROUND 235 PM EDT.
PESHAWBESTOWN AND KALEVA AROUND 240 PM EDT.
WELLSTON AND DUBLIN AROUND 245 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4440 8626 4469 8627 4477 8608 4492 8605
4500 8617 4506 8613 4506 8611 4505 8608
4492 8605 4498 8592 4516 8607 4517 8606
4515 8597 4498 8592 4495 8583 4521 8554
4478 8563 4477 8582 4417 8582 4418 8639
TIME...MOT...LOC 1813Z 305DEG 47KT 4521 8597 4469 8629
4433 8655 4421 8688
HAIL...<.75IN
WIND...60MPH
$$
JZ654
WWUS53 KAPX 041827
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
227 PM EDT THU SEP 4 2014
MIC019-089-101-041845-
/O.CON.KAPX.SV.W.0031.000000T0000Z-140904T1845Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
227 PM EDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LEELANAU...
MANISTEE AND BENZIE COUNTIES UNTIL 245 PM EDT...
AT 224 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF NORTHPORT TO 18 MILES WEST OF
MANISTEE...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE LEELANAU AND ONEKAMA AROUND 235 PM EDT.
ORCHARD BEACH STATE PARK AND LEELANAU STATE PARK AROUND 240 PM EDT.
GREILICKVILLE AND BRETHREN AROUND 245 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4440 8626 4469 8627 4477 8608 4492 8605
4500 8617 4506 8613 4506 8611 4505 8608
4492 8605 4498 8592 4516 8607 4517 8606
4515 8597 4498 8592 4495 8583 4521 8554
4478 8563 4477 8582 4417 8582 4418 8639
TIME...MOT...LOC 1826Z 272DEG 45KT 4524 8574 4472 8607
4436 8633 4424 8666
HAIL...<.75IN
WIND...60MPH
$$
JZ009
WWUS53 KAPX 041848
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
248 PM EDT THU SEP 4 2014
MIC019-089-101-041858-
/O.EXP.KAPX.SV.W.0031.000000T0000Z-140904T1845Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
248 PM EDT THU SEP 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR LEELANAU...MANISTEE AND BENZIE
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS ARE STILL EXPECTED WITH THESE
THUNDERSTORMS AS THEY CROSS NORTHWEST LOWER MICHIGAN.
LAT...LON 4440 8626 4469 8627 4477 8608 4492 8605
4500 8617 4506 8613 4506 8611 4505 8608
4492 8605 4498 8592 4516 8607 4517 8606
4515 8597 4498 8592 4495 8583 4521 8554
4478 8563 4477 8582 4417 8582 4418 8639
TIME...MOT...LOC 1827Z 272DEG 45KT 4524 8572 4472 8605
4436 8631 4424 8664
$$
JZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:49 PM EDT, 1 minute earlier.
Area forecast discussion, Sep 4, 1:49 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
149 PM EDT THU SEP 4 2014
.SYNOPSIS...
ISSUED AT 343 AM EDT THU SEP 4 2014
LOW PRESSURE TAKING SHAPE OVER THE WESTERN LAKES TODAY WILL LIFT A
WARM FRONT THROUGH NORTHERN MICHIGAN THIS AFTERNOON...FOLLOWED BY A
COLD FRONT ARRIVING LATE TONIGHT INTO EARLY FRIDAY. THESE FEATURES
WILL COMBINE WITH INCREASING HEAT AND HUMIDITY TO DELIVER SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE AREA TODAY THROUGH EARLY
FRIDAY AFTERNOON. HIGH PRESSURE IS SET TO ARRIVE FOR THE WEEKEND AND
EARLY NEXT WEEK...SUPPLYING A RETURN DRY WEATHER ALONG WITH COOLER
AND MUCH LESS HUMID CONDITIONS.
&&
.UPDATE...
ISSUED AT 131 PM EDT THU SEP 4 2014
LINE IS HEADING OVER THE LAKE AT THE MOMENT. WINDS WITH THE LINE
WERE AROUND 35 KNOTS AS IT LEFT WISCONSIN. HOWEVER, WITH THE
SUNSHINE, LOCATIONS LIKE FKS AND MBL ARE NEARING 80F, WHICH WILL
HELP TO LESSEN THE STABILITY AND POSSIBLY GET BETTER GUSTS TO THE
SFC. WITH THIS LINE MOVING AROUND 55 KNOTS, WILL HAVE A TOUGH CALL
AS WE WILL HAVE TO ISSUE SOME DOWN STREAM COUNTIES FROM THE LAKE
MICHIGAN SHORE LINE BEFORE WE HAVE ANY GUST OR DAMAGE INFORMATION.
UPDATE ISSUED AT 1119 AM EDT THU SEP 4 2014
STILL HAVE COMPLICATING FACTORS TO GET THESE STORMS TO CONTINUE AS
STRONG AS THEY ARE CURRENTLY IN N WISCONSIN. THE FIRST IS THE 850
MB WARM FRONT MOVING NORTH THROUGH THE FORECAST AREA. THIS HAS
FILLED IN ACROSS MOST OF THE FORECAST AREA WITH LOWER AND MID
LEVEL CLOUDS. THIS WILL INHIBIT THE SUNSHINE HEATING THAT WOULD
DEFINITELY HELP THE STORMS ONCE ACROSS LAKE MICHIGAN. THE SECOND
IS THE MID LEVEL CAPPING THAT IS EXPECTED TO MOVE OVER OUR AREA.
WATCHING THE 850 MB WARM FRONT MOVE NORTH INTO THE FORECAST AREA,
AND IN KGRB'S AREA THIS MORNING, AND LOOKING AT THE KMPX SOUNDING
IT LOOKS LIKE THE WARMER MID LEVEL AIR IS TRYING TO WORK ITS WAY
INTO N LOWER. THIS WOULD SUGGEST THE NAM'S IDEA THIS MORNING OF
THE RAIN ENDING UP NORTH OF M-72. THE STORMS HAVE BEEN RIDING A
MUCAPE GRADIENT FROM NORTH DAKOTA OVERNIGHT INTO THIS MORNING.
SO, SEVERE STORMS AREN'T OUT OF THE QUESTION.
UPDATE ISSUED AT 936 AM EDT THU SEP 4 2014
HAVE TRIED TO INTRODUCE A LITTLE TIMING TO THE THUNDERSTORM
CHANCES TODAY. HAVE A 2 HOUR GRID OF QUIET WEATHER ACROSS THE
FORECAST AREA BETWEEN 14Z AND 16Z. THEN WILL ALLOW FOR THE CHANCES
IN THE N LOWER AS BEFORE. STILL LOOKING AT THE TRENDS OF THE
STORMS UPSTREAM IN WISCONSIN, AS THEY MOVE TOWARD US. BEST TIMING
AND PLACEMENT FOR THE STRONG THUNDERSTORMS WILL BE AFTER 16Z AND
NORTH OF M-32 WHERE THE CLOUD COVER IS LESS. HOWEVER, THE CLOUD
COVER WILL BE THE COMPLICATING FACTOR. IF THE CLOUDS OVER THE
REGION, THEN THIS WILL DEFINITELY INHIBIT ANY SFC BASED
CONVECTION.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 343 AM EDT THU SEP 4 2014
ANOTHER ACTIVE DAY AHEAD IN THE THUNDERSTORM DEPARTMENT. BROAD UPPER
RIDGE/DOME OF HEAT AND HUMIDITY IN PLACE FROM THE CENTRAL/SRN PLAINS
TO THE SE STATES. FURTHER NORTH..."RING OF FIRE" SETUP WITH FAST AND
SOMEWHAT ZONAL FLOW STRETCHING FROM THE NRN PLAINS ACROSS THE GREAT
LAKES WITH A 100 KNOT UPPER JET STREAK ACROSS SE ONTARIO. ALONG THE
PERIPHERY OF THE RIDGE...STOUT SW LLJ IN PLACE ACROSS THE MIDWEST
INTO THE WESTERN GREAT LAKES BRINGING A STRONG THETA-E SURGE UP INTO
THE REGION...AND DRIVING A NICE COMPLEX OF THUNDERSTORMS ACROSS NRN
WISCONSIN INTO NRN MICHIGAN RIGHT ALONG THE NRN FRINGE OF THE
INSTABILITY GRADIENT AND SEMBLANCE OF A SFC WARM FRONT STRETCHING
THROUGH THAT REGION (FIRST PROBLEM OF THE DAY). FURTHER UPSTREAM...
STRONGER SHORT WAVE IMPULSE ADVANCING INTO THE NRN PLAINS WHILE
ATTENDING SFC LOW IS SITUATED OVER SOUTH DAKOTA WITH A WARM FRONT
STRETCHING EASTWARD INTO NRN WISCONSIN. YET ANOTHER TSTM COMPLEX HAS
BLOSSOMED OVER NORTH DAKOTA NEAR THE APEX OF THE SFC LOW AND
ADVANCING INTO MINNESOTA.
TODAY/TONIGHT...CONVECTIVE EVOLUTION AND SEVERE WEATHER THREAT THE
MAIN PROBLEM OF THE DAY. ROUND ONE...COMPLEX OF THUNDERSTORMS WILL
BE ROLLING THROUGH THE REGION THIS MORNING...STRUNG ALONG BY UPPER
JET CORE SITTING TO OUR NORTH AND FED BY A SLOWLY VEERING LLJ AXIS
LEANING INTO NRN MICHIGAN. A BIT OF A RACE AS INSTABILITY DOES
DIMINISH PRETTY QUICKLY DOWNSTREAM ACROSS THE CWA ALTHOUGH
THETA-E/INSTABILITY AXIS IS GETTING RAPIDLY ADVECTED INTO NRN
MICHIGAN THIS MORNING. NONETHELESS I DO EXPECT A WEAKENING TREND TO
THE CONVECTION AS IT ROLLS THROUGH THE NORTHERN TWO-THIRDS OF THE
CWA BUT A MINIMAL SEVERE WEATHER THREAT. ALSO WORTH NOTING... SRN
PART OF THE LINE HAS BEEN FOLDED INTO A MORE WEST-EAST
CONFIGURATION...PARALLEL TO THE WARM FRONT AND SUGGESTS PARTS OF NRN
LOWER MICHIGAN COULD BE IN FOR A PERIOD OF HEAVY RAIN THIS
MORNING...ASSUMING THE COMPLEX DOESN/T DIE OFF TOO QUICKLY. WILL SEE
HOW THAT GOES...BUT HAVE ADDED HEAVY RAIN TO THE FORECAST FOR A
PERIOD OF TIME THIS MORNING GIVEN A VERY MOIST AIRMASS AND HISTORY
OF HEAVY RAIN UPSTREAM (KIMT REPORTED OVER HALF AN INCH IN 12
MINUTES).
ROUND TWO...UPSTREAM LOW PRESSURE SYSTEM LIFTS INTO THE UPPER
MISSISSIPPI RIVER VALLEY BY THE END OF THE DAY...SHOVING WARM FRONT
INTO UPPER MICHIGAN AND DEEP MOISTURE AXIS RIGHT INTO THE WESTERN
GREAT LAKES. SUPPORT FROM BOTH THE HRRR-3KM AND NAM12 SOLUTIONS
WHICH SUGGEST UPSTREAM TSTM COMPLEX OVER NORTH DAKOTA RACES EASTWARD
ACROSS NRN WISCONSIN AND THROUGH NRN MICHIGAN AROUND MID AFTERNOON.
THAT IDEA IS CERTAINLY SUPPORT BY OVERNIGHT UPSTREAM TRENDS. THERE
COULD ALSO BE ADDITIONAL DEVELOPMENT ALONG THE WARM FRONT ITSELF
ACROSS WISCONSIN THAT RACES INTO THE REGION THIS AFTERNOON. HAVE
TWEAKED POPS/WEATHER A BIT TO HAVE A LULL AROUND MIDDAY (AFTER THIS
FIRST BATCH) THEN ROUND TWO ROLLS IN THIS AFTERNOON.
ROUND THREE...SFC LOW PRESSURE CONTINUES ON INTO EASTERN ONTARIO
WHILE TRAILING COLD FRONT SWINGS ACROSS NRN MICHIGAN LATE OVERNIGHT
INTO FRIDAY MORNING. WILL LIKELY BE ONE OR MORE ADDITIONAL BATCHES
OF SHOWERS/STORMS ROLLING THROUGH THE REGION TONIGHT BUT WILL NOT
GET TOO CUTE WITH TIMING/DETAILS AT THIS POINT.
SEVERE WEATHER THREAT...NOT TERRIBLY GREAT THIS MORNING DUE TO
MARGINAL INSTABILITY ACROSS THE CWA PRESENTLY AND OF COURSE TIME OF
DAY.BUT SOME HAIL OR ISOLATED WIND THREAT GIVEN RESPECTABLE
EFFECTIVE BULK SHEAR VALUES THAT WILL HELP ORGANIZE UPDRAFTS. BIGGER
SEVERE WEATHER THREAT THIS AFTERNOON AND THIS EVENING WITH ROUND TOW
AND THREE AS WE GET DAYTIME HEATING/INSTABILITY INTO THE MIX AND
MAINTAIN STRONG MID LEVEL FLOW AND EFFECTIVE BULK SHEAR VALUES.
DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 343 AM EDT THU SEP 4 2014
...QUIET AND COOLER WEATHER FOR THE WEEKEND...
HIGH IMPACT WEATHER POTENTIAL: NOT MUCH REALLY. PERHAPS A FEW
LINGERING THUNDERSTORMS ACROSS THE SOUTHEAST CWA ON FRIDAY.
PATTERN SUMMARY: MORE AMPLIFIED UPPER PATTERN OF RIDGING IN THE
SHORT TERM WILL TRANSITION BACK TO BROAD UPPER TROUGHING INTO THE
WEEKEND AND EARLY NEXT WEEK AS A PAIR OF SHORTWAVES ZIP ALONG
THROUGH SOUTHERN CANADA IN AN OVERALL FASTER NORTHERN STREAM FLOW.
AT THE SURFACE...HIGH PRESSURE WILL WORK FROM THE NORTHERN ROCKIES
AND PLAINS ON FRIDAY THROUGH OUR AREA INTO THE WEEKEND...ULTIMATELY
ENDING UP OVER THE NORTHEAST STATES BY LATER TUESDAY BUT STILL
MAINTAINING ITS INFLUENCE ACROSS THE AREA. THIS TYPE OF PATTERN IS A
RATHER QUIET ONE FOR US AND INDEED THIS TIME WILL BE NO EXCEPTION.
ANOTHER STRONGER SHORTWAVE MAY BEGIN TO APPROACH SOMETIME TOWARD
LATE WEEK AS ADDITIONAL HINTS OF A MORE AMPLIFIED PATTERN GET
UNDERWAY ACROSS CENTRAL CANADA DOWN THROUGH THE NORTHERN PLAINS.
A LOOK AT THE FORECAST SPECIFICS:
FRIDAY: A DAY OF TRANSITION...WITH A COLD FRONT EXPECTED TO WORK
THROUGH THE REGION DURING THE MORNING HOURS. TIMING OF THIS FEATURE
HAS SLOWED A BIT OVER THE PAST 24 HOURS PER GUIDANCE TRENDS...IN
LINE WITH UPSTREAM FEATURES ALSO BEING A TOUCH SLOWER. THAT SLIGHTLY
SLOWER TREND MAY ALLOW FOR SOME BETTER CONVECTIVE REDEVELOPMENT OVER
THE SOUTHEAST HALF OF THE CWA INTO EARLY FRIDAY AFTERNOON...AS WARM
AND HUMIDITY HANG ON DOWN THAT WAY. IN FACT...MAY WELL SEE SIMPLE
REDEVELOPMENT OR RE-ENHANCEMENT OF WHATEVER ACTIVITY COMES BARRELING
IN LATER TONIGHT...PROVIDED WE DON'T HAVE TO DEAL WITH PESKY CLOUD
ISSUES AND MUSTER SUFFICIENT INSTABILITY. IT'S NOT COMPLETELY OUT OF
THE QUESTION A FEW SEVERE STORMS COULD DEVELOP DOWN THAT WAY ON A
VERY SHARP MOISTURE GRADIENT...AS ENHANCED UPPER JET ENERGY BLEEDS
OUT AHEAD OF THE FORCING BOUNDARY TO INCREASE DEEP LAYER SHEAR
UPWARDS OF 40 KNOTS. SOMETHING TO WATCH FOR SURE.
WHILE SOUTHEAST AREAS MAY DEAL WITH ADDITIONAL RAIN CHANCES...
NORTHWEST AREAS SHOULD GET IN ON A STRONG DRYING TREND INTO THE
AFTERNOON AS HIGH PRESSURE AND THE LEADING EDGE OF MUCH COOLER AIR
ALOFT SPILLS INTO THOSE AREAS. COULD BE LOOKING AT A BRIEF PERIOD OF
THICKER STRATUS FOR A TIME AS THAT COLDER AIR ARRIVES...BUT SIMPLE
MOMENTUM OF DRYING AND GOOD DIURNAL MIXING BENEATH COOLING ALOFT
SHOULD DO THE TRICK TO ELIMINATE THAT STUFF QUICKLY. ANOTHER WARM
DAY FOR FAR SOUTHEAST AREAS WITH HIGHS PERHAPS WELL INTO THE LOWER
(MID?) 80S FOR A BRIEF TIME...BUT COOLER READINGS ONLY THROUGH THE
UPPER 60S FAR NORTHWEST. SOUNDS LIKE SEPTEMBER TO ME!
FRIDAY NIGHT-WEDNESDAY: JUST NOT A WHOLE LOT TO TALK ABOUT THROUGH
THE WEEKEND AND EARLY NEXT WEEK...AND THAT'S NOT A BAD THING
WHATSOEVER. IN TYPICAL SEPTEMBER FASHION...TEMPERATURES WILL BE ON A
BIT OF A ROLLER COASTER RIDE...COOLING BACK BELOW NORMAL INTO THE
WEEKEND BEFORE BEGINNING A MODERATING TREND THROUGH MIDWEEK. A
COUPLE OF PASSING WEAK COLD FRONTS THROUGH ONTARIO BOTH SATURDAY AND
SUNDAY LOOK TO HAVE VERY LITTLE INFLUENCE ON OUR WEATHER...MINUS
PERHAPS A FEW PERIODS OF ENHANCED CLOUDS. INSTEAD...OUR WEATHER WILL
BE INFLUENCED BY LOWER LEVEL RIDGING BUILDING INTO THE GREAT LAKES
THROUGH SUNDAY...SLOWLY DEPARTING TO THE EAST EARLY IN THE WEEK AND
USHERING IN SLOWLY STRENGTHENING RETURN FLOW AND SLIGHTLY WARMER
TEMPS.
SETUP BENEATH SHARPER THERMAL TROUGHING LOOKS IDEAL FOR HIGHS STUCK
IN THE 60S SATURDAY AND SUNDAY...WITH OVERNIGHT LOWS LIKELY DOWN IN
THE 40S...WITH LIKELY SOME 30S FOR THE USUAL COLDER SPOTS. DON'T
FORESEE ANY BIG FROST THREATS JUST YET...BUT OF COURSE A SPOT OR TWO
CAN ALWAYS DIVE INTO THE LOWER 30S ON SUCH SETUPS. HECK...THAT HAS
ALREADY HAPPENED SEVERAL TIMES DURING THIS PAST "SUMMER". READINGS
SHOULD REBOUND BACK THROUGH THE LOWER/MID 70S EARLY IN THE
WEEK...BUT WITH VERY COMFORTABLE HUMIDITY LEVELS. THE NEXT CHANCE
FOR PRECIP SHOULD HOLD OFF UNTIL LATER TUESDAY NIGHT OR
WEDNESDAY...WITH MOST PIECES OF GUIDANCE ADVERTISING THE APPROACH OF
A SHORTWAVE TROUGH FROM THE CENTRAL PLAINS. CONFIDENCE QUITE LOW ON
THE TIMING OF THIS SYSTEM SO FAR OUT...BUT WORTH A LOW CHANCE
MENTION FOR SOME SHOWERS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 139 PM EDT THU SEP 4 2014
MAIN CONCERN IS FOR THE THUNDERSTORMS IN THE NEXT 4-6 HOURS. A
LINE OF THUNDERSTORMS WILL MOVE ACROSS LAKE MICHIGAN AND PRODUCE
GUSTY WINDS AND HEAVY RAIN, POSSIBLY HAIL. AREAS THAT WILL BE MOST
IMPACTED LOOK TO BE TVC AND MBL BETWEEN 18Z AND 20Z AS THE LINE
MOVES OVER THE REGION. PLN AND APN, WILL GET SOME THUNDERSTORMS,
BUT MAY END UP BEING OUT OF THE STRONGER STORMS AS THE LINE LOOKS
TO BE HEADING TOWARD THE SOUTHEAST. ONCE THIS LINE IS THROUGH
THERE WILL BE SOME TIME WITH LITTLE SIGNIFICANT WEATHER, UNTIL THE
COLD FRONT MOVES THROUGH BETWEEN 04Z AND 12Z. THIS WILL PRODUCE
ANOTHER LINE OF THUNDERSTORMS, WHICH MAY NOT BE AS STRONG.
&&
.MARINE...
ISSUED AT 343 AM EDT THU SEP 4 2014
SOUTHWEST WINDS INCREASE TODAY AND PARTICULARLY TONIGHT...AHEAD OF
A COLD FRONT THAT WILL SWING THROUGH THE GREAT LAKES EARLY FRIDAY.
SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED LATER THIS
AFTERNOON THROUGH TONIGHT AND FRIDAY MORNING. WINDS VEER NORTHWEST
AND RELAX A BIT FRIDAY AND FRIDAY NIGHT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR LMZ323-341-342-
344>346.
LS...NONE.
&&
UPDATE...JL
SYNOPSIS...LAWRENCE
SHORT TERM...ADAM
LONG TERM...LAWRENCE
AVIATION...JL
MARINE...ADAMHazardous weather outlook, Sep 4, 11:50 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1150 AM EDT THU SEP 4 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 051000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1150 AM EDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. A ROUND OF THUNDERSTORMS WILL ROLL THROUGH THE REGION THIS AFTERNOON. THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. HEAVY RAIN AND LOCALIZED FLOODING ARE ALSO POSSIBLE WITH THESE STORMS. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY ROLL THROUGH THE REGION TONIGHT AS A COLD FRONT SWINGS THROUGH THE STATE. THERE IS A HIGH RISK OF RIP CURRENTS TODAY THROUGH THIS EVENING ON LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN...ESPECIALLY FROM MANISTEE TO LEELANAU COUNTY...INCLUDING SLEEPING BEAR DUNES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY SOUTH OF A LINE FROM ALPENA TO HOUGHTON LAKE. A FEW OF THESE STORMS MAY BE SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AND TONIGHT. SPOTTERS ARE ENCOURAGED TO MAKE REPORTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
In the hours before
Special weather statement, Sep 4, 1:32 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 132 PM EDT THU SEP 4 2014 MIZ016-019>021-025>027-031>033-042000- EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA- MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...KALKASKA...MANISTEE... CADILLAC...LAKE CITY 132 PM EDT THU SEP 4 2014 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHWEST LOWER MICHIGAN... AS OF 130 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF THUNDERSTORMS OVER GREEN BAY...MOVING RAPIDLY SOUTH AND EAST TOWARDS NORTHWEST LOWER MICHIGAN. THESE STORMS ARE EXPECTED TO REACH THE COAST OF NORTHWEST LOWER AROUND 2 PM AND PASS THROUGH AREAS WEST OF US 131 THROUGH 4 PM. AS THESE STORMS ARRIVE...WIND GUSTS OVER 40 MPH ARE LIKELY. THERE IS SOME POTENTIAL FOR THESE STORMS TO BECOME SEVERE AND PRODUCE WIND GUSTS OVER 60 MPH. PLEASE STAY TUNED TO LATER UPDATES AS THESE STORMS ARRIVE. ARNOTT
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:49 PM EDT | Small Craft Advisory | APX | 47 hr | |
| Sep 4, 4:42 AM EDT | Severe Thunderstorm Warning | APX | Benzie, Manistee | 33 min |
| Sep 4, 5:01 AM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Wexford | 32 min |
| Sep 4, 5:21 AM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 24 min |
| Sep 4, 5:23 AM EDT | Beach Hazards Statement | APX | Benzie, Leelanau, Manistee | 18 hr |
| Sep 4, 1:19 PM EDT | Special Marine Warning | APX | 116 min | |
| Sep 4, 2:06 PM EDT | Special Marine Warning | APX | 114 min | |
| Sep 4, 2:53 PM EDT | Special Marine Warning | APX | 82 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.